Alert archive / Wisconsin / River Flood Warnings in 2023

River Flood Warning 13, NWS Green Bay, WI

April 10, 2023Marathon County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Apr 10, 2023, 11:44 PM CDT for Marathon County, Wisconsin. It was in force for 59 hr.

The area

The outline as issued.

The facts

Issued
Apr 10, 2023, 11:44 PM CDT (04:44 UTC)
Expired
Apr 13, 2023, 10:37 AM CDT
In force
59 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 150 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Rib River at Rib Falls (RIBW3). The gauge peaked at 11.16 ft at Apr 11, 2023, 2:00 AM CDT.

actionminormoderatemajor101504/1104/1204/1304/14
Action stage
7 ft
Minor stage
10 ft
Moderate stage
13.8 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05396000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

510 
WGUS43 KGRB 110444
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
1144 PM CDT Mon Apr 10 2023

...The National Weather Service in Green Bay WI has issued a Flood 
Warning for the following rivers in Wisconsin...

  Big Rib River at Rib Falls affecting Marathon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Tuesday afternoon.

&&

WIC073-111945-
/O.NEW.KGRB.FL.W.0013.230411T0444Z-000000T0000Z/
/RIBW3.1.ER.230411T0205Z.230411T0400Z.000000T0000Z.NO/
1144 PM CDT Mon Apr 10 2023

...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Big Rib River at Rib Falls.

* WHEN...From this evening until further notice.

* IMPACTS...At 10.0 feet, Flooding affects are mainly lowland areas 
  downstream of Rib Falls toward Marathon City.

* ADDITIONAL DETAILS...
  - At 11:00 PM CDT Monday the stage was 10.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:00 PM CDT Monday was 10.7 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 10.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
      4491 8965 4491 8993


$$

Uhlmann
5 follow-up statements
547 
WGUS83 KGRB 111516
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1016 AM CDT Tue Apr 11 2023

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Big Rib River at Rib Falls affecting Marathon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight.

&&

WIC073-120630-
/O.CON.KGRB.FL.W.0013.000000T0000Z-000000T0000Z/
/RIBW3.1.ER.230411T0205Z.230411T0845Z.000000T0000Z.NO/
1016 AM CDT Tue Apr 11 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Big Rib River at Rib Falls.

* WHEN...Until further notice.

* IMPACTS...At 10.0 feet, Flooding affects are mainly lowland areas 
  downstream of Rib Falls toward Marathon City.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Tuesday the stage was 10.7 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 10.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
      4491 8965 4491 8993


$$

SAC
143 
WGUS83 KGRB 120135
FLSGRB

Flood Statement
National Weather Service Green Bay WI
835 PM CDT Tue Apr 11 2023

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Big Rib River at Rib Falls affecting Marathon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued Wednesday morning.

&&

WIC073-121645-
/O.CON.KGRB.FL.W.0013.000000T0000Z-000000T0000Z/
/RIBW3.1.ER.230411T0205Z.230411T0845Z.000000T0000Z.NO/
835 PM CDT Tue Apr 11 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Big Rib River at Rib Falls.

* WHEN...Until further notice.

* IMPACTS...At 10.0 feet, Flooding affects are mainly lowland areas 
  downstream of Rib Falls toward Marathon City.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Tuesday the stage was 10.7 feet. The river
    level should fall over the next several days.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 AM CDT Tuesday was 11.2 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.8 feet on 03/23/1991.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
      4491 8965 4491 8993


$$

Eckberg
787 
WGUS83 KGRB 121621
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1121 AM CDT Wed Apr 12 2023

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Big Rib River at Rib Falls affecting Marathon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight.

&&

WIC073-130730-
/O.CON.KGRB.FL.W.0013.000000T0000Z-000000T0000Z/
/RIBW3.1.SM.230411T0205Z.230411T0845Z.000000T0000Z.NO/
1121 AM CDT Wed Apr 12 2023

...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Big Rib River at Rib Falls.

* WHEN...Until further notice.

* IMPACTS...At 10.0 feet, Flooding affects are mainly lowland areas 
  downstream of Rib Falls toward Marathon City.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Wednesday the stage was 10.0 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 10.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
      4491 8965 4491 8993


$$

Kallas
964 
WGUS83 KGRB 130236
FLSGRB

Flood Statement
National Weather Service Green Bay WI
936 PM CDT Wed Apr 12 2023

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Big Rib River at Rib Falls affecting Marathon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Thursday afternoon.

&&

WIC073-131745-
/O.CON.KGRB.FL.W.0013.000000T0000Z-000000T0000Z/
/RIBW3.1.SM.230411T0205Z.230411T0845Z.000000T0000Z.NO/
936 PM CDT Wed Apr 12 2023

...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Big Rib River at Rib Falls.

* WHEN...Until further notice.

* IMPACTS...At 10.0 feet, Flooding affects are mainly lowland areas 
  downstream of Rib Falls toward Marathon City.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Wednesday the stage was 10.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:00 AM CDT Wednesday was 10.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.9 feet on 04/19/1996.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
      4491 8965 4491 8993


$$

Eckberg
832 
WGUS83 KGRB 131537
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1037 AM CDT Thu Apr 13 2023

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Big Rib River at Rib Falls affecting Marathon County.

WIC073-131645-
/O.CAN.KGRB.FL.W.0013.000000T0000Z-230413T1537Z/
/RIBW3.1.SM.230411T0205Z.230411T0845Z.000000T0000Z.NO/
1037 AM CDT Thu Apr 13 2023

...FLOOD WARNING FOR SNOWMELT IS CANCELLED...

The Flood Warning is cancelled for
  the Big Rib River at Rib Falls.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Thursday the stage was 9.0 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
      4491 8965 4491 8993


$$

Kruk

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 10, 10:33 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 10, 10:33 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1033 PM CDT Mon Apr 10 2023

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Tuesday
Issued at 206 PM CDT Mon Apr 10 2023

Throughout the afternoon, sunny skies were noted across the
forecast area and southwest winds continued to usher in a
seasonably warm airmass. Readings at 19Z ranged from the upper
50s to lower 70s, coolest in the Northwoods where the snowpack
exists, and warmest across the downslope region in central to
northeast Wisconsin. Dew points in the 30s have also resulted in
RH values in the 25 to 35 percent range in most locations.

Tonight...Scattered mid clouds across northern Minnesota and
southern Ontario will brush into parts of the forecast area at
times, but overall expect mostly clear to partly cloudy skies and
lighter winds and winds decouple overnight. Temps will drop into
the 40s.

Tuesday...The main concern is dew point/RHs as temperatures rise
and winds increase starting in the late morning. High temperatures
will be in the 70s in most places, with dew points in the 30s to
low 40s, yielding midday RHs in the middle 20s to middle 30s.
This combined with wind gusts of 20 to 25 mph will increase the
need to monitor for fire weather concerns.

.LONG TERM...Tuesday Night Through Monday
Issued at 206 PM CDT Mon Apr 10 2023

Upper level ridging will keep the weather warm and quiet for much
of the upcoming week. High temperatures will rise well into the
70s and possibly touch 80 at times. The warm temperatures will
cause rapid snow melt, which pose a river flooding concern for
area rivers.

The quiet weather comes to an end late Friday and into early next
week as a slow moving low pressure system tracks through the
western Great Lakes region. The western Great Lakes will be on the warm
side of this system through the early part of the weekend, then
transition to the cold side for the second half of the weekend
into early next week. This will bring rain through the first part
of the weekend, with some thunderstorms possible Saturday
afternoon into Saturday evening. On the cold side of this system
temperatures will plummet back to around normal for this time of
year along with some snow mixing in at times as the colder air
filters in late this weekend into early next week.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1033 PM CDT Mon Apr 10 2023

High clouds will drift across Wisconsin at times tonight
through Wednesday, with VFR conditions expected. Low level wind shear
is possible late tonight through about 15z Tuesday with southwest
winds of 5 to 10 knots at the surface and west winds around 40
knots at 1500 feet.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM.....KLJ
LONG TERM......Kurimski
AVIATION.......RDM
Hazardous weather outlook, Apr 10, 2:11 PM CDT, 9 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
211 PM CDT Mon Apr 10 2023

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
211 PM CDT Mon Apr 10 2023

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Runoff from snow melt will continue to cause high water levels
and fast flows on rivers and streams.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Flow rates and levels on streams and rivers in northern Wisconsin
will increase as warmer temperatures result in a significant
melting of the snowpack. Some rivers may reach flood stage.

Most rivers in central and east-central Wisconsin are expected to
slowly recede this week. The exception will be large rivers with
headwaters to the north. These rivers will remain high as the
snowmelt from the north flows downstream.

The combination of gusty winds, low relative humidity, and warm
temperatures will create some fire weather concerns through the
midweek.

Thunderstorms are possible Saturday afternoon and evening as a
low pressure system tracks through the western Great Lakes region.
These storms are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-111915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
211 PM CDT Mon Apr 10 2023

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms are possible Saturday afternoon and evening as a
low pressure system tracks through the western Great Lakes region.
These storms are not expected to be severe.

KLJ/Kurimski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:59 PM CDTFire Weather WatchGRBCalumet, Marathon, Outagamie, Portage, Shawano, Waupaca and 3 more12 hr
Apr 11, 3:10 PM CDTSmall Craft AdvisoryGRB29 hr

Nearby

River Flood Warnings in Wisconsin, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.